Mississippi, 2009Damaging Wind in Mississippi, July 4, 2009
July 4, 2009 · NWS MOB · 1 event in 1 county or zone
A thunderstorm producing strong winds downed trees in southeast Mississippi.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm producing strong winds downed trees in southeast Mississippi.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 4, 2:47 PM CST, 2 hours 18 minutes earlier.
Area forecast discussion, Jul 4, 2:47 PM CST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
347 PM CDT SAT JUL 4 2009
.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...LATEST SURFACE MAP
CONTINUES TO SHOW A WEAK SURFACE BOUNDARY MAINLY ALONG THE
COASTAL SECTIONS OF OUR CWA...STRETCHING FROM NEAR DESTIN TO NORTH
OF PENSACOLA AND MOBILE TO NEAR WAYNESBORO. THIS WEAK BOUNDARY WILL
CONTINUE TO LIFT AND MOVE NORTH TONIGHT. THE ONGOING SHOWERS AND
THUNDERSTORMS WILL BEGIN TO SLOWLY WEAKEN AND DISSIPATE AFTER SUNSET
WITH THE LOSS OF DAYTIME HEATING. A SHORTWAVE TROF OVER THE CENTRAL
CONUS WILL MOVE EASTWARD TONIGHT. THIS SHORT WAVE TROF IS EXPECTED
TO DEEPEN LATE TONIGHT OVER TENNESSEE AND KENTUCKY WITH A DEVELOPING
FRONTAL BOUNDARY MOVING SOUTHWARD OVER ARKANSAS INTO NORTHERN LA.
THIS SYSTEM WILL BRING A WEAK FRONT/SURFACE TROF INTO THE FORECAST
AREA BY LATE SUNDAY NIGHT THROUGH MONDAY. A WEAK FRONT IN THE AREA
COMBINED WITH THE SEA BREEZE...SHOULD RESULT IN SOMEWHAT HIGHER POPS
ACROSS THE AREA...MAINLY IN THE INTERIOR COUNTIES ON SUNDAY AND AREA
WIDE BY LATE SUNDAY AND INTO MONDAY. SPC HAS A SLIGHT RISK OVER THE
NORTHERN HALF OF ALABAMA (NORTH OF OUR CWA) FOR EARLY SUNDAY INTO
LATE SUNDAY NIGHT FOR THE RISK OF ISOLATED SEVERE THUNDERSTORM WIND
GUSTS. WILL CONTINUE TO MONITOR THIS SITUATION. TEMPERATURES WILL
MODERATE TO JUST BELOW OR AT SEASONABLE NORMALS BY MONDAY. /04
.LONG TERM (TUESDAY THROUGH FRIDAY)...NO BIG CHANGES MADE IN THE
LONG TERM. HAVE INCREASED POPS A BIT ON TUESDAY AND WEDNESDAY TO
REFLECT CURRENT THINKING...AS WEAK FRONT SHOULD LINGER ALONG THE
COAST THROUGH MIDWEEK. /04
&&
.AVIATION UPDATE FOR 05/00Z...MAINLY VFR CONDITIONS TONIGHT. WILL BE
SOME ISOLATED THUNDERSTORMS THAT WILL PRODUCE POSSIBLE IFR/LIFR
CONDITIONS BRIEFLY LATER THIS AFTERNOON AND EVENING...SOME FOG
PATCHES POSSIBLE TONIGHT IN AREAS THAT CATCH A RAIN THIS AFTERNOON
AND EVENING. BETTER ODDS FOR THUNDERSTORMS ALONG THE ALABAMA COAST
INTERIOR SOUTHEAST MISSISSIPPI AND THE AL/MS BORDER...CLOSER TO AN
OLD SURFACE BOUNDARY. A SLIGHTLY BETTER CHANCE FOR IFR CONDITIONS IN
AND NEAR SHOWERS AND THUNDERSTORMS CAN BE EXPECTED LATER SUNDAY WITH
ANOTHER WEAK FRONTAL ZONE APPROACHING. /11
&&
.MARINE...SURFACE HIGH PRESSURE OVER THE NORTHERN GULF OF MEXICO
WILL BE DEPRESSED SLIGHTLY SOUTH AS A SURFACE TROUGH WITH AN
ASSOCIATED FRONT DROPS INTO THE DEEP SOUTH THE FIRST OF THE WEEK.
THIS WILL KEEP WINDS GENERALLY FROM THE SOUTHWEST TO WEST WITH A
SLOW INCREASE IN SPEEDS AS THE TROUGH APPROACHES. THE APPROACHING
TROUGH WILL NOT ONLY BRING AN INCREASING CHANCE OF THUNDERSTORMS TO
THE COASTAL WATERS BUT WILL INCREASE THE WESTERLY WINDS BY SUNDAY
EVENING. AT THIS TIME ITS STILL UNCERTAIN IF THE FRONT AND
ASSOCIATED NORTHWEST WINDS WILL MAKE IT TO THE COASTAL
WATERS...FORECAST IS FOR WESTERLY BUT MAY SEE A LAND BREEZE INDUCED
NORTHERLY WIND AT NIGHT. FURTHER OFFSHORE...BEYOND 20 MILES EXPECT
WINDS TO BE NEAR EXERCISE CAUTION LEVELS SUNDAY NIGHT AND INTO
TUESDAY NIGHT. /11
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 76 93 75 86 / 10 30 60 60
PENSACOLA 77 91 76 86 / 10 30 60 70
DESTIN 78 88 78 85 / 10 30 60 60
EVERGREEN 72 92 73 86 / 10 40 60 60
WAYNESBORO 74 92 73 92 / 10 30 60 60
CAMDEN 74 95 74 92 / 10 40 60 60
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 4, 1:30 PM CST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
230 PM CDT SAT JUL 04 2009
ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-052000-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
230 PM CDT SAT JUL 04 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN
FLORIDA PANHANDLE...AS WELL AS THE ADJACENT GULF WATERS OF ALABAMA
AND NORTHWEST FLORIDA.
.DAY ONE...THIS AFTERNOON THROUGH SUNDAY MORNING.
ISOLATED TO SCATTERED THUNDERSTORMS OVER SOUTHEAST MISSISSIPPI AND A
SMALL SECTION OF SOUTHWEST ALABAMA THIS AFTERNOON AND EVENING MAY
PRODUCE STRONG GUSTY WINDS AND SOME HAIL. STRONGEST STORMS ARE
EXPECTED TO BE NEAR THE COAST...WHERE OCCASIONAL TO FREQUENT
LIGHTNING WILL BE A HAZARD TO ANYONE OUT OF DOORS LATE THIS
AFTERNOON.
.DAYS TWO THROUGH SEVEN...SUNDAY AFTERNOON THROUGH FRIDAY.
SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE SUNDAY AND CONTINUE
THROUGH MIDWEEK. AT THIS TIME A SLIGHT RISK FOR SEVERE THUNDERSTORM
DEVELOPMENT CAN BE EXPECTED FOR EXTREME NORTHERN SECTIONS OF THE
FORECAST AREA SUNDAY AFTERNOON THROUGH SUNDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT FOR SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 4, 4:07 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
507 PM CDT SAT JUL 4 2009
MSZ078-042230-
STONE-
507 PM CDT SAT JUL 4 2009
...A STRONG THUNDERSTORM WILL AFFECT STONE COUNTY...
AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES WEST OF RAMSEY SPRINGS...MOVING SOUTHEAST
AT 10 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
RAMSEY SPRINGS...RAMSEY SPRINGS AND BEATRICE THROUGH 530 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
JFB
Special weather statement, Jul 4, 4:40 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
540 PM CDT SAT JUL 4 2009
MSZ075-078-042315-
STONE-PERRY-
540 PM CDT SAT JUL 4 2009
...A STRONG THUNDERSTORM WILL AFFECT STONE AND PERRY COUNTIES...
AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF JANICE...MOVING SOUTHEAST AT
5 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
WHITES CROSSING THROUGH 615 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
JFB
Thunderstorm Wind, Stone
- When
- July 4, 5:05 PM CST to 5:07 PM CST
- Where
- Stone County, 2 mi SE of Wiggins
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 30.829, -89.106
Winds estimated at 60 mph downed a tree on King Bee Road and on Carmen Court around Wiggins.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, July 4, 20091 death · 26 injured · 1 event
- Flash Flooding and Hail in Tennessee, July 4 to 5, 20091 death · $70,000 · 50 kt wind · 10 events
- Flash Flood and Lightning Strike in New Mexico, July 4, 20091 death · 6 injured · $2,000 · 2 events
- Lightning Strike in Montana, July 4, 20091 death · 1 event
- Tornadoes and Damaging Winds in Kentucky, July 4, 2009$221,000 · EF1 · 14 events
- Flash Flooding and Flooding in Iowa, July 4, 2009$285,000 · 20 events
- Flash Flooding and Hail in Wyoming, July 4, 2009$550,000 · 1 in hail · 5 events
- Flash Flooding and Hail in Idaho, July 4, 2009$501,000 · 1 in hail · 4 events
- Damaging Winds in Missouri, July 4, 2009$170,000 · 65 kt wind · 2 events
- Flooding in Iowa, July 4 to 8, 2009$50,000 · 3 events
- Lightning Strike in Maine, July 4, 2009$50,000 · 1 event
- Damaging Winds and Lightning Strikes in Tennessee, July 4, 2009$31,000 · 55 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 190586.